MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Model Number 25AGFN-756
Medical Device Problem Codes Perivalvular Leak (1457); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 04/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a 25mm regent aortic mechanical heart valve was chosen for procedure on (b)(6) 2022.During the procedure after the patient came off cardiopulmonary bypass (cpb) a transesophageal echocardiogram (toe) was performed which revealed a significant a leak.It appeared the inside sewing ring and one of the leaflets was stuck and was not moving normally.The patient was re-opened and the valve was inspected.The problem with the valve was not clearly identified.The physician rotated the valve and closed the patient was closed again.The toe was repeated which revealed a severe leak was still present.The decision was made to explant the valve and a new unknown size regent aortic mechanical heart valve was implanted.Another toe was performed revealing the valve was seated and functioning as intended with no leaks.The patient remained stable throughout the procedure and was discharged from the hospital at the time of report.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of significant leak and one of the leaflets being stuck was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.H6.Medical device problem code: code 1457 perivalvular leak was removed.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
An event of significant leak and one of the leaflets being stuck was reported.Morphological and hydrodynamic examination indicated the valve met abbott specifications.Hydrodynamic testing upon return to abbott and at the time of manufacturing indicated the valve functioned normally.This test ensures proper leaflet coaptation and hemodynamic performance.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined.
 
Event or Problem Description
N/a.

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14430882
Report Number2135147-2022-00289
Device Sequence Number20235166
Product Code LWQ
UDI-Device Identifier05414734006262
UDI-Public05414734006262
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/23/2026
Device Model Number25AGFN-756
Device Catalogue Number25AGFN-756
Device Lot Number8151286
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer11/10/2022
01/17/2023
Initial Report FDA Received Date05/18/2022
Supplement Report FDA Received Date11/18/2022
01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown